How do I know if the severe joint pain is from the omeprazole or not? is the side affect reversible?
No, it is not. It has been linked with increased risk of osteoporosis, but not joint pain... it is generally prescribed as a gastric resistant tablet/capsule in conjunction with drugs which are used for joint pain and inflammation, which are notorious for causing stomach ulceration and other GI side effects - the most gentle of these is naproxen. These NSAIDs have also been linked with increased instance of sudden myocardial infarction, particularly ibuprofen, one of the weakest if the group.
Because of the report highlighting increased osteoporosis risk (85% female, 15% male sufferers) it is now preferred to prescribe Lansoprazole instead.
But I have checked several websites and the BNF, and can find not a single instance of omeprazole actually CAUSING any further joint pain.
- Omeprazole Information for Consumers
- Omeprazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Omeprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Feb 2011 • 4 answers
Ulcerative Colitis - I am experiencing severe edema in feet, ankles, calfs, knees as well as hands,?
Posted 6 Aug 2013 • 1 answer
Posted 13 Aug 2015 • 0 answers
Posted 28 Nov 2015 • 1 answer
Posted 16 Feb 2016 • 0 answers